Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 15, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Jun 9, 2020, 2:32 AM CDT for Gaines County, Texas; Eddy County, Lea County, New Mexico. It took effect at Jun 9, 2020, 3:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2020, 2:32 AM CDT (07:32 UTC)
- In effect from
- Jun 9, 2020, 3:00 AM CDT
- Expired
- Jun 9, 2020, 11:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 143 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 4281 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
142 WWUS74 KMAF 090732 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 232 AM CDT Tue Jun 9 2020 TXZ270-271-091600- /O.NEW.KMAF.HW.W.0034.200609T0800Z-200609T1600Z/ Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 132 AM MDT Tue Jun 9 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM MDT THIS MORNING... * WHAT...West winds 35 to 45 mph with gusts up to 55 mph expected. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...Until 10 AM MDT this morning. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-029-033-034-TXZ045-091600- /O.NEW.KMAF.WI.Y.0015.200609T0800Z-200609T1600Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, and Seminole 232 AM CDT Tue Jun 9 2020 /132 AM MDT Tue Jun 9 2020/ ...WIND ADVISORY IN EFFECT UNTIL 11 AM CDT /10 AM MDT/ THIS MORNING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southeast New Mexico Plains, and Gaines County Texas. * WHEN...Until 11 AM CDT /10 AM MDT/ this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jun 9, 12:30 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 9, 12:30 AM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1230 AM CDT Tue Jun 9 2020
.DISCUSSION...
&&
.AVIATION...
VFR. A Pacific front will sweep across the area overnight with a
gusty W/NW wind. Gusts of 25 to 30kts will be possible at all TAF
sites late tonight and early in the morning. Have not included yet
but appears a polar front will move through with a N wind after
00z.
&&
PREV DISCUSSION... /issued 223 PM CDT Mon Jun 8 2020/
DISCUSSION...
Near record high temps today brought on by anomalously warm 85h
thermal field, downslope winds, and unimpeded insolation ahead of
an mid-level trof/assocd dry Pacific cold front that will pass
after midnight. A brief localized bout of high winds are possible
thru GDP Pass this afternoon and again between 09Z-15Z/Tue. As
post-frontal winds increase after midnight advisory level winds
are expected, especially across SE NM and wrn PB. For the sake of
minimizing potentially 4 NPW headlines and 2 RFW headlines
simultaneously we will opt not to issue the NPW high wind
warning/advisory with this forecast issuance, but wait until this
evening when the NPW heat advisory expires. Even farther e across
remainder of the PB and parts of the Trans Pecos w-nw winds of
20-30 mph are expected. Despite dry downslope winds Tue high temps
will cool off around 15 degrees, except far sw-w where temps will
only be few degrees cooler. With the surface high nosing in across
the area Wed AM we are expecting a gift wrt low temps, L50s-60
and even U40s in the typical cool spots like Marfa/Tatum! Dry
conditions with below normal temps persist thru Thur AM. Thur PM
is of interest, a mid-level theta-e ridge may develop on the wrn
periphery of mid-level ridge bringing with it a chance of high
based thunderstorms and gusty winds. However, the NAM12 indicates
the ridge will be farther w and low-level mstr will make a slower
return. GFS/ECMWF do seem to over do the Td even as early as Wed
when they 1st indicate mstr return across the Lower Trans Pecos?
As it now we have slght chc PoPs across the wrn half or so of
CWFA. If said mid-level theta-e ridge is there on wrn edge of
ridge it could remain there or at least in close proximity thru
Sat and thus supporting low probability PoPs. The ridge will
maintain a bit of a transitory/meandering presence making it a
little difficult hone in strong temp trends in the extended except
to say at or above normal.
FIRE WEATHER...
Record high temperatures, dry conditions, and gusty southwest
winds today will result in critical fire weather conditions. A red
flag warning is in effect for SE NM, the mountains, and the
surrounding plains of West Texas through early Tuesday morning. A
cold front will move through early Tuesday morning, dropping RHs
and abruptly changing to northwest winds. Tuesday, extremely dry
conditions combined with gusty northwest winds will result in
widespread near-critical and critical fire weather conditions.
After Tuesday, fire weather concerns will decrease as moisture
returns to the region. We will watch for the possibility of dry
lightning across SE NM and the GDP Mtns Thursday and Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 59 93 66 95 / 0 0 0 0
Carlsbad 56 94 65 96 / 0 0 0 20
Dryden 65 96 71 96 / 0 0 0 0
Fort Stockton 60 93 68 94 / 0 0 0 10
Guadalupe Pass 55 85 63 87 / 0 0 0 20
Hobbs 54 91 63 93 / 0 0 0 10
Marfa 47 92 58 92 / 0 10 10 20
Midland Intl Airport 58 94 66 95 / 0 0 0 10
Odessa 58 93 66 94 / 0 0 0 10
Wink 57 95 66 97 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning until 6 PM MDT Tuesday for Chavez Plains-Eddy
Plains-Lea-Sacramento Foothills and Guadalupe Mountains.
TX...Red Flag Warning until 7 PM CDT /6 PM MDT/ this evening for
Andrews-Chinati Mountains-Crane-Davis Mountains-Davis
Mountains Foothills-Dawson-Eastern Culberson County-Ector-
Gaines-Glasscock-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Loving-Marfa Plateau-
Martin-Midland-Pecos-Presidio Valley-Reagan-Reeves County
Plains-Terrell-Upton-Van Horn and Highway 54 Corridor-Ward-
Winkler.
&&Hazardous weather outlook, Jun 8, 2:31 PM CDT, 12 hours 1 minute before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 231 PM CDT Mon Jun 8 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-091945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 231 PM CDT Mon Jun 8 2020 /131 PM MDT Mon Jun 8 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Critical fire weather conditions are expected this afternoon through late tonight for the southeast New Mexico Plains, Sacramento foothills, Guadalupe, Delaware, Davis and Chinati Mountains, Marfa Plateau, Presidio Valley, Van Horn Highway 54 Corridor, upper Trans Pecos and western Permian Basin of west Texas. A Red Flag Warning is in effect. A Heat Advisory is in effect this afternoon through early this evening for much of the Permian Basin, lower Trans Pecos region, and much of Brewster County Texas. Isolated thunderstorms are possible this afternoon and evening from the eastern Permian Basin to the lower Trans Pecos and Big Bend. The strongest storms will be capable of producing brief gusty winds, small hail, and cloud to ground lightning. Strong winds are possible through Guadalupe Pass briefly this afternoon, and across the Guadalupe Mountains late tonight. Windy conditions are also expected across the remainder of Southeast New Mexico beginning late tonight, along with potential blowing dust. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Critical to near critical fire weather conditions are again expected for much of the day Tuesday areawide. Strong winds are possible across the Guadalupe Mountains Tuesday morning, with windy conditions expected across the remainder of Southeast New Mexico through late morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:32 AM CDT | High Wind Warning | MAF | Culberson | 8 hr |
Nearby
Wind Advisories in New Mexico, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.